Advertisement

Logic and Analysis

, Volume 1, Issue 3–4, pp 187–204 | Cite as

Noetherian varieties in definably complete structures

  • Tamara Servi
Article

Abstract

We prove that the zero-set of a C function belonging to a noetherian differential ring M can be written as a finite union of C manifolds which are definable by functions from the same ring. These manifolds can be taken to be connected under the additional assumption that every zero-dimensional regular zero-set of functions in M consists of finitely many points. These results hold not only for C functions over the reals, but more generally for definable C functions in a definably complete expansion of an ordered field. The class of definably complete expansions of ordered fields, whose basic properties are discussed in this paper, expands the class of real closed fields and includes o-minimal expansions of ordered fields. Finally, we provide examples of noetherian differential rings of C functions over the reals, containing non-analytic functions.

Keywords

Noetherian varieties Definable completeness o-Minimality Quasi-analytic functions 

Mathematics Subject Classification (2000)

03C64 26E10 26E30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    van den Dries L (1998) Tame topology and o-minimal structures. London Mathematical Society Lecture Note Series, 248. Cambridge University Press, CambridgeGoogle Scholar
  2. 2.
    van den Dries L, Miller C (1994) On the real exponential field with restricted analytic functions. Israel J Math 85(1–3): 19–56MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Fratarcangeli S (2006) Rolle leaves and o-minimal structures. Doctoral ThesisGoogle Scholar
  4. 4.
    Gabrielov A (1996) Complements of subanalytic sets and existential formulas for analytic functions. Invent Math 125(1): 1–12MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    John F (1971) Partial differential equations. Applied Mathematical Sciences, vol 1. Springer, New York, viii+221 ppGoogle Scholar
  6. 6.
    Khovanskii AG (1980) A class of systems of transcendental equations. Dokl Akad Nauk SSSR 255: 762–765MathSciNetGoogle Scholar
  7. 7.
    Khovanskii AG (1991) Fewnomials. Translations of Mathematical Monographs, vol 88. American Mathematical Society, Providence, viii+139 ppGoogle Scholar
  8. 8.
    Macintyre A, Wilkie A (1996) On the decidability of the real exponential field. In: Kreiseliana, A. K. Peters (ed) Wellesley, MA, pp 441–467Google Scholar
  9. 9.
    Miller C (2001) Expansions of dense linear orders with the intermediate value property. J Symbol Logic 66(4): 1783–1790MATHCrossRefGoogle Scholar
  10. 10.
    Rolin J-P, Speissegger P, Wilkie AJ (2003) Quasianalytic Denjoy–Carleman classes and o-minimality. J Am Math Soc 16(4): 751–777MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Sacks GE (1972) Saturated model theory. Mathematics Lecture Note Series. W. A. Benjamin, Inc., Reading, Mass. xii+335 ppGoogle Scholar
  12. 12.
    Servi T (2007) On the First Order Theory of Real Exponentiation. Doctoral thesisGoogle Scholar
  13. 13.
    Wilkie AJ (1996) Model completeness results for expansions of the ordered field of real numbers by restricted Pfaffian functions and the exponential function. J Am Math Soc 9: 1051–1094MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.NWF I - MathematikUniversitaet RegensburgRegensburgGermany

Personalised recommendations